Texas, 2005Flash Flood and Damaging Wind in Texas, June 4, 2005
June 4, 2005 · NWS FWD · 2 events in 2 counties and zones
1 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 4, 1:50 PM CST, 6 hours earlier.
Area forecast discussion, Jun 4, 1:50 PM CST, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SAT JUN 4 2005
.DISCUSSION...
THUNDERSTORM/SEVERE WEATHER POTENTIAL TONIGHT IS PRIMARY FORECAST
CHALLENGE. SPECIAL 18Z SOUNDING REVEALS A SUBSTANTIAL WARMING
AROUND 850 MB RESULTING IN A STRONG CAP AT KFWD. MODIFYING THE
SOUNDING WITH 95/72 SUGGESTS INITIATION SHOULD OCCUR ACROSS
WESTERN NORTH TEXAS WITH NEARLY 5000 J/KG OF SBCAPE. SHORT-RANGE
MODELS SHOW A WEAK SHORTWAVE THAT WILL MOVE ACROSS WESTERN TEXAS
THIS AFTERNOON AND ACROSS CENTRAL SECTIONS TONIGHT. EXPECT
SCATTERED INTENSE CONVECTION TO DEVELOP AFTER 22Z ALONG OR JUST
WEST OF WESTERN BORDER OF CWA AND MOVE GENERALLY EAST THIS
EVENING. HAVE KEPT HIGHEST CHANCE CATEGORY POPS IN NW COUNTIES...
WITH ONLY SLIGHT CHANCE IN FAR EASTERN AREAS. MENTIONED SEVERE ALL
BUT EASTERN COUNTIES TONIGHT. POTENTIAL FOR VERY LARGE HAIL AND
DAMAGING DOWNBURST WINDS AS STORMS SHOULD DEVELOP SUPERCELL
STRUCTURE ...AND POSSIBLY ORGANIZE INTO A MESOSCALE CONVECTIVE
SYSTEM OVER NORTHERN COUNTIES GIVEN PRESENCE OF MID LEVEL DRY AIR
TO ASSIST WITH COLD POOL GENERATION.
KEPT CHANCE CATEGORY POPS SUNDAY DUE TO RESIDUAL PRECIP FROM
EXPECTED OVERNIGHT CONVECTION AND SINCE ADDITIONAL DEVELOPMENT
APPEARS POSSIBLE ALONG DRYLINE. FOR UPCOMING WEEK...KEPT
PRECIPITATION CHANCES MAINLY SOUTHEAST AREAS DUE TO POTENTIAL FOR
SEABREEZE-INITIATED STORMS TO MOVE INTO THESE AREAS. WEAK MID-LEVEL
TROUGH INDICATED BY GFS AROUND 120 HOURS SHOULD ALSO HELP FOCUS
BEST CHANCES IN THIS AREA. FORECAST TEMPERATURES ARE VERY CLOSE TO
PREVIOUS FORECAST AND TO GUIDANCE NUMBERS. 07/BB
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 73 91 74 93 / 30 20 20 10
WACO, TX 72 92 72 94 / 30 20 20 20
PARIS, TX 71 91 71 91 / 30 30 20 10
DENTON, TX 72 91 72 92 / 40 20 20 10
MCKINNEY, TX 73 91 72 92 / 30 20 20 10
DALLAS, TX 74 91 74 93 / 30 20 20 10
TERRELL, TX 73 91 73 92 / 30 20 20 10
CORSICANA, TX 73 92 73 93 / 30 20 20 20
TEMPLE, TX 72 92 72 94 / 30 20 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Jun 4, 2:38 PM CST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT SAT JUN 4 2005
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
338 PM CDT SAT JUN 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT FOR LOCATIONS TO THE NORTHWEST OF A LINE FROM KILLEEN...
TO WACO AND PARIS...INCLUDING THE DALLAS-FORT WORTH METROPLEX.
AN EXTREMELY UNSTABLE ATMOSPHERE AND MODERATE WIND SHEAR WILL BE IN
PLACE ALONG AND TO THE EAST OF THE DRYLINE LATE THIS AFTERNOON.
THUNDERSTORMS WILL RAPIDLY DEVELOP FROM NORTHWEST INTO WEST-CENTRAL
TEXAS BY LATE AFTERNOON...AND SPREAD INTO THE WESTERN AND NORTHERN
PORTIONS OF NORTH TEXAS BY EARLY EVENING. ISOLATED TORNADOES...VERY
LARGE HAIL AND DAMAGING DOWNBURST WINDS WILL LIKELY OCCUR WITH ANY
STORMS THAT DEVELOP OR MOVE INTO NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
ON SUNDAY...AS A WEAK FRONTAL BOUNDARY STALLS NEAR THE RED RIVER. THE
PRESENCE OF THE BOUNDARY...COUPLED WITH AN EXTREMELY UNSTABLE AIRMASS
FORECASTED TO DEVELOP...WILL RESULT IN A SLIGHT RISK OF SEVERE
THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS.
A DEVELOPING UPPER LEVEL RIDGE WILL LEAD TO LESS COVERAGE OF
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS NEXT WEEK.
HOWEVER...THE FOCUS WILL SHIFT TO THE SOUTHEASTERN PORTION OF THE
AREA...AND CLOSER TO THE SEABREEZE BOUNDARY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY AFTER 600 PM CDT ACROSS THE SLIGHT RISK
AREA.
65/DD
In the hours before
Special weather statement, Jun 4, 3:21 PM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT SAT JUN 4 2005
TXZ100-042145-
YOUNG-
421 PM CDT SAT JUN 4 2005
...SIGNIFICANT WEATHER UPDATE...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES WEST OF MURRAY...OR 18 MILES WEST OF
GRAHAM...MOVING EAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...MURRAY AND SOUTH
BEND.
THIS STORM HAS THE POTENTIEL TO DEVELOP QUICKLY TO SEVERE
LEVELS...AND A SEVERE WEATHER WARNING MAY BE NEEDED FOR PORTIONS OF
YOUNG COUNTY BEFORE 445 PM. REMAIN ALERT IF YOU ARE IN THE PATH OF
THIS DEVELOPING STORM.
07/BB
Special weather statement, Jun 4, 3:21 PM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO SPELLING
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CDT SAT JUN 4 2005
TXZ100-042145-
YOUNG-
421 PM CDT SAT JUN 4 2005
...SIGNIFICANT WEATHER UPDATE...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES WEST OF MURRAY...OR 18 MILES WEST OF
GRAHAM...MOVING EAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE GRAHAM...MURRAY AND SOUTH
BEND.
THIS STORM HAS THE POTENTIAL TO DEVELOP QUICKLY TO SEVERE
LEVELS...AND A SEVERE WEATHER WARNING MAY BE NEEDED FOR PORTIONS OF
YOUNG COUNTY BEFORE 445 PM. REMAIN ALERT IF YOU ARE IN THE PATH OF
THIS DEVELOPING STORM.
07/BB
Special weather statement, Jun 4, 3:56 PM CST, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
456 PM CDT SAT JUN 4 2005
TXZ129-042230-
EASTLAND-
456 PM CDT SAT JUN 4 2005
...SIGNIFICANT WEATHER UPDATE...
AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM IN COLEMAN COUNTY MOVING NORTHEAST AT 30 MPH.
THIS STORM WILL ENTER WESTERN SECTIONS OF EASTLAND COUNTY AFTER 5 PM.
CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND
AND RANGER.
SEVERE WEATHER WARNINGS ARE LIKELY FOR PORTIONS OF EASTLAND COUNTY
AS THIS STORM APPROACHES BETWEEN 5 PM AND 6 PM.
07/BB
Special weather statement, Jun 4, 4:48 PM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
548 PM CDT SAT JUN 4 2005
TXZ129-141-042315-
COMANCHE-EASTLAND-
548 PM CDT SAT JUN 4 2005
...SIGNIFICANT WEATHER UPDATE FOR EASTLAND AND COMANCHE COUNTIES...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED TWO
SEVERE THUNDERSTORMS IN SOUTHERN CALLAHAN AND NORTHEAST COLEMAN
COUNTIES MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL ENTER
WESTERN SECTIONS OF EASTLAND AND COMANCHE COUNTIES BETWEEN 6 PM AND
645 PM THIS EVENING. SEVERE WEATHER WARNINGS ARE LIKELY AS THESE
STORMS APPROACH. VERY LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY
THREATS.
CITIES IN THE PATH OF THESE STORMS INCLUDE CARBON...CISCO...COMANCHE...
DE LEON...EASTLAND...GORMAN AND RANGER.
07/BB
Flash Flood, Eastland
- When
- June 4, 7:50 PM CST to 11:00 PM CST
- Where
- Eastland County, 5 mi W of Cisco
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.383, -99.050
Officials closed I-20 near the Eastland/Callahan county line due to flooding; relayed by WFO SJT.
Thunderstorm Wind, Montague
- When
- June 4, 11:00 PM CST
- Where
- Montague County, Bowie
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.567, -97.850
A tree fell onto a patio cover.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 4, 2005$1.6 million · F2 · 65 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 20052 injured · $2.4 million · F1 · 30 events
- Tornado and Hail in Iowa, June 4, 2005$225,000 · F1 · 33 events
- Tornadoes in Wisconsin, June 4, 2005$648,000 · F1 · 3 events
- Hail in Nebraska, June 4, 2005$1.1 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 2005$175,000 · F1 · 12 events
- Tornadoes and Hail in Oklahoma, June 4, 2005$33,000 · F0 · 70 events
- Tornado and Damaging Wind in Oklahoma, June 4, 20055 injured · $125,000 · F0 · 2 events
- Flooding in Kansas, June 4 to 5, 2005$700,000 · 4 events
- Hail and Damaging Winds in Iowa, June 4, 2005$130,000 · 1.75 in hail · 38 events
- Damaging Winds and High Wind in Oklahoma, June 4 to 5, 2005$215,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Texas, June 4, 2005$250,000 · 4.25 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458623, 5458624.